Alert archive / Washington / Gale Watches in 2012

Gale Watch 4, NWS Seattle, WA

January 23, 2012

NWS Seattle, WA issued this gale watch at Jan 23, 2012, 3:00 AM PST. It took effect at Jan 24, 2012, 5:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 23, 2012, 3:00 AM PST (11:00 UTC)
In effect from
Jan 24, 2012, 5:00 AM PST
Expired
Jan 23, 2012, 3:19 PM PST
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WHUS76 KSEW 231100
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST MON JAN 23 2012

PZZ130-231900-
/O.CAN.KSEW.SC.Y.0900.000000T0000Z-120123T2000Z/
/O.NEW.KSEW.SW.Y.0009.120123T1100Z-120124T0800Z/
/O.NEW.KSEW.GL.A.0004.120124T1300Z-120125T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
300 AM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL
MIDNIGHT PST TONIGHT...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL MIDNIGHT
PST TONIGHT. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH
IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. 

* SWELLS...WESTERLY 18 FEET WITH A PERIOD OF 12 SECONDS...
  SUBSIDING TO 13 FEET AT 11 SECONDS BY EARLY THIS AFTERNOON.

* WIND...BECOMING SOUTHEAST LATER TONIGHT AND RISING TO 30 TO 40
  KNOTS ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ133-135-231200-
/O.CAN.KSEW.SI.Y.0005.000000T0000Z-120123T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
300 AM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. 

WINDS EASED BELOW SMALL CRAFT ADVISORY CRITERIA AND WERE MAINLY
IN THE 5 TO 15 KNOT RANGE EARLY THIS MORNING.

$$

PZZ150-153-156-170-173-176-231900-
/O.EXT.KSEW.SC.Y.0900.000000T0000Z-120124T1300Z/
/O.NEW.KSEW.GL.A.0004.120124T1300Z-120125T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
300 AM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PST TUESDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. 

* SWELLS...WESTERLY 19 TO 21 FEET AT 12 SECONDS...SUBSIDING TO 15
  TO 18 FEET AT 11 SECONDS BY EARLY THIS AFTERNOON.

* WIND...SOUTHERLY AND RISING TO 30 TO 45 KNOTS ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ110-231900-
/O.EXT.KSEW.RB.Y.0004.000000T0000Z-120125T0200Z/
GRAYS HARBOR BAR-
300 AM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM
PST TUESDAY...

* BAR CONDITIONS...SEVERE...WITH BREAKERS COVERING THE BAR.

* COMBINED SEAS...17 TO 19 FEET...SUBSIDING TO 13 TO 15 FEET THIS
  AFTERNOON. 

* FIRST EBB...AROUND 415 AM PST THIS MORNING.

* SECOND EBB...AROUND 430 PM PST THIS AFTERNOON...AND IT WILL BE
  VERY STRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE BAR CONDITIONS ARE DANGEROUS TO MOST CRAFT IN OR NEAR
HARBOR ENTRANCES. MARINERS SHOULD CONSIDER AVOIDING THE BAR UNTIL
CONDITIONS IMPROVE.

&&

$$

WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
100 
WHUS76 KSEW 231645
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
845 AM PST MON JAN 23 2012

PZZ150-153-156-170-173-176-232315-
/O.CON.KSEW.SC.Y.0900.000000T0000Z-120124T1300Z/
/O.CON.KSEW.GL.A.0004.120124T1300Z-120125T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
845 AM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...
...GALE WATCH REMAINS IN EFFECT FOR TUESDAY...

* SWELLS...WESTERLY 16 FT AT 12 SECONDS.

* WIND...SOUTHERLY 15 TO 25 KNOTS RISING TO GALES TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ130-232315-
/O.CON.KSEW.SW.Y.0009.000000T0000Z-120124T0800Z/
/O.CON.KSEW.GL.A.0004.120124T1300Z-120125T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
845 AM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT...
...GALE WATCH REMAINS IN EFFECT FOR TUESDAY...

* SWELLS...WESTERLY 13 FEET WITH A PERIOD OF 12 SECONDS.

* WIND...SOUTH 20 KNOTS RISING TO SE 25 KNOTS TONIGHT AND SE GALES
  TUESDAY...SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ110-232315-
/O.CON.KSEW.RB.Y.0004.000000T0000Z-120125T0200Z/
GRAYS HARBOR BAR-
845 AM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 PM PST TUESDAY...

* BAR CONDITIONS...SEVERE...WITH BREAKERS COVERING THE BAR.

* COMBINED SEAS...17 FEET SUBSIDING TO 14 FEET.

* FIRST EBB...AROUND 430 PM THIS AFTERNOON...VERY STRONG

* SECOND EBB...AROUND 500 AM TUESDAY...STRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE BAR CONDITIONS ARE DANGEROUS TO MOST CRAFT IN OR NEAR
HARBOR ENTRANCES. MARINERS SHOULD CONSIDER AVOIDING THE BAR UNTIL
CONDITIONS IMPROVE.

&&

$$

PZZ132-232315-
/O.EXA.KSEW.GL.A.0004.120124T1300Z-120125T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
845 AM PST MON JAN 23 2012

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. 

* WIND...SE 15 TO 25 KNOTS RISING TO SOUTHEAST GALES TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
686 
WHUS76 KSEW 232319
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
319 PM PST MON JAN 23 2012

PZZ130-240730-
/O.CAN.KSEW.SW.Y.0009.000000T0000Z-120124T0800Z/
/O.EXB.KSEW.SC.Y.0900.000000T0000Z-120124T1100Z/
/O.UPG.KSEW.GL.A.0004.120124T1300Z-120125T0200Z/
/O.NEW.KSEW.GL.W.0011.120124T1100Z-120125T0900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
319 PM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 3 AM TUESDAY TO 1 AM PST
WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 1 AM PST
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PST TUESDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* SEAS...2 TO 5 FT TONIGHT BUILDING TO 6 TO 9 FT TUESDAY.

* SWELLS...WESTERLY 13 FEET WITH A PERIOD OF 12 SECONDS.

* WIND...SOUTH 20 TO 30 KNOTS RISING TO SE 25 TO 35 KNOTS LATE
  TONIGHT INTO TUESDAY...SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-240730-
/O.EXT.KSEW.SC.Y.0900.000000T0000Z-120124T1100Z/
/O.UPG.KSEW.GL.A.0004.120124T1300Z-120125T0200Z/
/O.NEW.KSEW.GL.W.0011.120124T1100Z-120125T0900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
319 PM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 3 AM TUESDAY TO 1 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 1 AM PST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* SEAS...COMBINED SEAS 12 TO 15 FT TONIGHT BUILDING TO 15 TO 18 FT
  TUESDAY. 

* SWELLS...WESTERLY 16 FT AT 12 SECONDS.

* WIND...SOUTHERLY 15 TO 25 KNOTS RISING TO GALES LATE TONIGHT
  INTO TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-240730-
/O.EXB.KSEW.SC.Y.0900.000000T0000Z-120124T1100Z/
/O.UPG.KSEW.GL.A.0004.120124T1300Z-120125T0200Z/
/O.NEW.KSEW.GL.W.0011.120124T1100Z-120125T0900Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
319 PM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 3 AM TUESDAY TO 1 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 1 AM PST
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PST TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...SE 15 TO 25 KNOTS RISING TO SOUTHEAST GALES EARLY TUESDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-240730-
/O.EXB.KSEW.SC.Y.0900.000000T0000Z-120124T1100Z/
/O.NEW.KSEW.GL.W.0011.120124T1100Z-120125T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
319 PM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 3 AM TUESDAY TO 1 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 1 AM PST
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PST TUESDAY. 

* WIND...SOUTHERLY 15 TO 25 KNOTS RISING TO GALES EARLY TUESDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-240730-
/O.EXT.KSEW.RB.Y.0004.000000T0000Z-120125T1000Z/
GRAYS HARBOR BAR-
319 PM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 2 AM
PST WEDNESDAY...

* BAR CONDITIONS...SEVERE THIS EVENING...WITH BREAKERS COVERING
  THE BAR. CONDITIONS EASING TO ROUGH OVERNIGHT. 

* COMBINED SEAS...13 TO 16 FEET SUBSIDING TO 10 TO 13 FEET.

* FIRST EBB...AROUND 430 PM THIS AFTERNOON...VERY STRONG

* SECOND EBB...AROUND 500 AM TUESDAY...STRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE BAR CONDITIONS ARE DANGEROUS TO MOST CRAFT IN OR NEAR
HARBOR ENTRANCES. MARINERS SHOULD CONSIDER AVOIDING THE BAR UNTIL
CONDITIONS IMPROVE.

&&

$$

PZZ131-135-240730-
/O.NEW.KSEW.GL.A.0005.120125T0000Z-120125T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
PUGET SOUND AND HOOD CANAL-
319 PM PST MON JAN 23 2012

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT. 

* WIND...SOUTH 10 TO 25 KNOTS TONIGHT INTO TUESDAY THEN IT IS
  EXPECTED TO BECOME SOUTHWEST 25 TO 35 KNOTS LATE TUESDAY
  AFTERNOON INTO TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Jan 22, 9:52 PM PST, 5 hours 8 minutes earlier.

Area forecast discussion, Jan 22, 9:52 PM PST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
952 PM PST SUN JAN 22 2012

UPDATED THE SHORT TERM...AVIATION...MARINE SEGMENTS...AND MARINE
HAZARDS.

.SYNOPSIS...A STRONG FRONT ASSOCIATED WITH A DEEP LOW MOVING ONTO
NORTHERN VANCOUVER ISLAND WILL PUSH EAST OF THE AREA THIS EVENING.
ONSHORE FLOW AND SHOWERS WILL GRADUALLY DIMINISH OVERNIGHT. MONDAY
WILL SEE A BREAK IN THE ACTIVE WEATHER IN BETWEEN SYSTEMS. WET
WEATHER WILL RETURN TUESDAY THROUGH THURSDAY. HIGH PRESSURE WILL
GIVE DRIER WEATHER FRIDAY. A COLD FRONT WILL ARRIVE SATURDAY.

&&

.SHORT TERM...THE DEEP LOW THAT MOVED NORTH THROUGH THE OFFSHORE
WATERS THIS AFTERNOON IS NOW DECAYING AS IT MOVES ONSHORE EAST OF
NORTHERN VANCOUVER ISLAND. THE LEFT OVER BENT BACK OCCLUSION
WRAPPING AROUND THE SOUTH SIDE OF THIS LOW CONTINUES TO PRODUCE
STORM FORCE WINDS ALONG THE WEST COAST OF VANCOUVER ISLAND. THESE
WINDS BRUSHED CAPE FLATTERY EARLIER THIS EVENING WITH OVER 60 MPH
WINDS. THE BENT BACK OCCLUSION WILL CONTINUE TO WEAKEN AS IT LIFTS
NORTH OF THE AREA THIS EVENING. HIGH WINDS WERE REPORTED ALONG THE
NORTH COAST OF WESTERN WASHINGTON...BUT IT APPEARS THAT THE WIND
SPEEDS OVER THE NORTH INTERIOR AND ALONG THE CENTRAL WASHINGTON
COAST FELL JUST SHORT OF HIGH WIND CRITERIA. IN ANY CASE...EXPECT
WINDS TO DIMINISH OVERNIGHT FROM SOUTH TO NORTH AS THE LOW AND ITS
ASSOCIATED OCCLUSION FEATURE LIFTS NORTH AND WEAKENS. HIGH WIND
WARNINGS AND ADVISORIES WERE CANCELLED AROUND 830 PM.

SHOWERS ALONG THE COAST AND IN THE INTERIOR WILL GRADUALLY BECOME
SCATTERED OVERNIGHT. CONVERGENCE ENHANCING SHOWERS FROM THE
NORTHEASTERN OLYMPICS INTO WESTERN SKAGIT AND WESTERN WHATCOM
COUNTIES WILL GRADUALLY DIMINISH. SHOWERS MOVING INTO THE MOUNTAINS
IN STRONG POST FRONTAL ONSHORE FLOW WILL CONTINUE TO PRODUCE
OCCASIONALLY HEAVY SNOW IN THE MOUNTAINS. WILL ALLOW THE WINTER
WEATHER ADVISORIES FOR THE CASCADES AND OLYMPICS TO CONTINUE THROUGH
4 AM AS SCHEDULED.

SEAS OF 18 TO 22 FEET...WITH WEST SWELLS...WILL CONTINUE TO BATTER
THE COAST THROUGH MONDAY MORNING FOR HIGH SURF CONDITIONS. EXPECT
THE SEAS TO SUBSIDE MONDAY AFTERNOON. TIDES WERE RUNNING 1 TO 2 FEET
HIGHER THAN PREDICTED THIS EVENING...HOWEVER PRESSURES WERE RISING
RAPIDLY IN THE WAKE OF THE FRONT THAT MOVED THROUGH EARLIER. THUS
THE HIGH TIDE MON MORNING SHOULD BE CLOSE TO THE PREDICTION. THE
PREDICTED HIGH TIDE AT LA PUSH IS 9.41 FEET ABOUT NOON MON. SEAS
WILL BE COMING DOWN BY THAT TIME AND SHOULD BE CLOSE TO 15 FEET.

THESE CONDITIONS WILL MAINTAIN A RISK OF SEVERE EROSION OF THE JETTY
PROTECTING THE TOWN OF LA PUSH AND THE LOWER QUILEUTE TRIBAL VILLAGE
THROUGH MONDAY...THUS THE COASTAL FLOOD WATCH WILL REMAIN IN EFFECT.

WEAK HIGH PRESSURE WILL MOVE ACROSS THE AREA MONDAY MORNING THEN
SHIFT EAST OF THE CASCADES MONDAY AFTERNOON AND EVENING. LOW LEVEL
FLOW WILL GRADUALLY BECOME LIGHT OFFSHORE DURING THE AFTERNOON AND
EVENING HOURS. THE RIDGE ALOFT IS RATHER WEAK AND DIRTY...SO WILL
KEEP ISOLATED SHOWERS AND AT LEAST PARTLY CLOUDY SKIES IN THE
FORECAST MONDAY INTO MONDAY EVENING.

A FRONTAL SYSTEM CARRYING SOME TROPICAL MOISTURE FROM THE CENTRAL
PACIFIC WILL MOVE ACROSS THE AREA TUESDAY AND TUESDAY NIGHT THEN
WILL LIKELY DROP SOUTH OF THE AREA INTO FAR SOUTHWEST WASHINGTON OR
OREGON ON WEDNESDAY.

SHORT TERM FORECASTS FOR DIMINISHING WINDS TONIGHT AND LESS
CLOUDINESS AND SHOWER ACTIVITY ON MONDAY HAVE BEEN UPDATED. ALBRECHT

.LONG TERM...PREVIOUS LONG TERM DISCUSSION FOLLOWS...A COLD FRONT
WILL SAG THROUGH THE AREA THURSDAY WITH RAIN DECREASING AND LOWERING
SNOW LEVELS. HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY FOR
MAINLY DRY WEATHER. LONG RANGE MODELS START TO DIVERGE SIGNIFICANTLY
BEGINNING SATURDAY. THE ECMWF SHOWS A WET FRONTAL SYSTEM MOVING
THROUGH SATURDAY. 19

&&

.HYDROLOGY...AFTER A LULL IN PRECIPITATION LATER TONIGHT THROUGH
MONDAY NIGHT...ANOTHER WET PERIOD IS EXPECTED OVER PORTIONS OF THE
AREA TUESDAY THROUGH THURSDAY. MOISTURE ORIGINATING FROM THE
TROPICAL CENTRAL PACIFIC WITH PRECIPITABLE WATER VALUES ON THE ORDER
OF 1.3 TO 1.7 INCHES IS EXPECTED TO MOVE INTO THE PACIFIC
NORTHWEST...MAINLY INTO SOUTHWEST WASHINGTON AND OREGON.

MODERATE TO HEAVY RAIN IS EXPECTED OVER MAINLY THE SOUTHERN HALF OF
WESTERN WASHINGTON TUESDAY MORNING THROUGH EARLY WEDNESDAY.
WIDESPREAD 24 HOUR RAINFALL AMOUNTS ENDING EARLY WEDNESDAY MORNING
OF 1 TO 2.5 INCHES OF CAN BE EXPECTED OVER THE LOWLANDS FROM MASON
AND GRAYS HARBOR COUNTY SOUTHWARD INTO LEWIS COUNTY. THE OLYMPICS
AND CENTRAL CASCADES WILL LIKELY SEE 24 HOUR PRECIPITATION AMOUNTS
1.5 TO 3.5 INCHES BY EARLY WEDNESDAY.  SNOW LEVELS OF 2500 FEET
TUESDAY WILL RISE TO 5000 FEET TUESDAY NIGHT AND WEDNESDAY.

THE HEAVIEST RAIN WILL LIKELY SHIFT SOUTH INTO NORTHERN OREGON
AND FAR SOUTHWEST WASHINGTON LATER WEDNESDAY INTO WEDNESDAY
NIGHT...THEN DROP INTO CENTRAL AND SOUTHERN OREGON ON THURSDAY. BY
EARLY THURSDAY MORNING...ADDITIONAL 24 HOUR RAINFALL AMOUNTS OF 0.75
TO 1.5 INCHES CAN BE EXPECTED IN THE LOWLANDS OF SOUTHWEST
WASHINGTON WITH 1 TO 3 INCHES IN THE CASCADES. SNOW LEVELS WILL BE
AROUND 4000 FEET.

ANOTHER RELATIVELY DRY PERIOD IS EXPECTED ACROSS THE AREA LATER
THURSDAY OR THURSDAY NIGHT INTO EARLY SATURDAY FOLLOWED BY A
PROGRESSIVE FRONTAL SYSTEM LATER NEXT WEEKEND.

AT THIS TIME IT APPEARS THAT THE GREATEST THREAT OF FLOODING
WEDNESDAY OR THURSDAY WOULD BE ALONG PORTIONS OF THE CHEHALIS RIVER
AND THE SKOKOMISH RIVER. OTHER RIVERS IN SOUTHWEST WASHINGTON COULD
SEE FLOODING IF THE FRONTAL BAND LINGERS A LITTLE FARTHER NORTH THAN
CURRENTLY FORECAST. THE FLOOD THREAT IS EXPECTED TO DIMINISH LATER
THURSDAY INTO SATURDAY.  ALBRECHT

&&

.AVIATION...WLY FLOW ALOFT AND LOW LEVEL ONSHORE FLOW WILL PREVAIL
ACROSS THE AREA OVERNIGHT IN THE WAKE OF THE SYSTEM THAT MOVED
THROUGH EARLIER. ANTICIPATE GENERALLY VFR CONDITIONS THE REST OF
TONIGHT BUT THERE WILL BE AREAS OF CIGS MAINLY IN THE 2-3K FT RANGE.

KSEA...ANTICIPATE VFR CONDITIONS TIL ABOUT 0900 UTC...THEN EXPECT A
BROKEN LAYER NEAR 3K FT TO DEVELOP OVER THE TERMINAL AND PERSIST
THROUGH 1800 UTC. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT.

&&

.MARINE...
ONSHORE FLOW WILL PREVAIL ACROSS THE AREA IN THE WAKE OF THE
OCCLUDED FRONT THAT MOVED THROUGH EARLIER. MEANWHILE...HAZARDOUS
SEAS WILL CONTINUE ON THE COASTAL WATERS AND WEST ENTRANCE TO THE
STRAIT OF JUAN DE FUCA THROUGH MON MORNING. EXPECT ANOTHER STRONG
FRONTAL SYSTEM TO IMPACT THE REGION ON TUE.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY FOR THE CASCADES AND OLYMPICS TONIGHT.

     HIGH SURF ADVISORY FOR THE COAST THROUGH MONDAY.

     COASTAL FLOOD WATCH FOR LA PUSH AND THE QUILEUTE LOWER
       VILLAGE THROUGH MONDAY MORNING.

PZ...GALE WARNINGS REMAIN IN EFFECT FOR THE COASTAL WATERS FROM
     CAPE FLATTERY TO JAMES ISLAND OUT TO 60 NM...THE CENTRAL/
     EASTERN STRAIT OF JUAN DE FUCA...NORTHERN INLAND WATERS...
     AND PUGET SOUND/HOOD CANAL.

     SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE REMAINING
     WATERS EXCEPT THE ADMIRALTY INLET.

     SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 PM PST MONDAY
     FOR THE GRAYS HARBOR BAR.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 7:43 PM PSTSmall Craft AdvisorySEW31 hr
Jan 23, 12:24 AM PSTSmall Craft Advisory for WindsSEW3 hr
Jan 23, 3:00 AM PSTSmall Craft Advisory for Hazardous SeasSEW12 hr
Jan 23, 2:01 PM PSTWinter Storm WatchSEW15 hr
Jan 23, 3:00 PM PSTHigh Wind WatchSEWSan Juan13 hr
Jan 23, 3:14 PM PSTFlood WatchSEWGrays Harbor, Lewis, Mason, Pierce, Thurston39 hr
Jan 23, 3:19 PM PSTGale WatchSEW18 hr
Jan 23, 3:19 PM PSTGale WarningSEW42 hr

Nearby

Gale Watches in Washington, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.